Vol. 2, No. 2, 2009

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 5, 721–900
Issue 4, 541–720
Issue 3, 361–539
Issue 2, 181–360
Issue 1, 1–180

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
Cover Page
Editorial Board
Editors’ Addresses
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Subscriptions
Editorial Login
Author Index
Coming Soon
Contacts
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
On the existence of unbounded solutions for some rational equations

Gabriel Lugo

Vol. 2 (2009), No. 2, 237–247
Abstract

We resolve several conjectures regarding the boundedness character of the rational difference equation

xn = α + δxn3 A + Bxn1 + Cxn2 + Exn4,n .

We show that whenever parameters are nonnegative, A < δ, and C,E > 0, unbounded solutions exist for some choice of nonnegative initial conditions. We also partly resolve a conjecture regarding the boundedness character of the rational difference equation

xn = xn3 Bxn1 + xn4,n .

We show that whenever B > 25, unbounded solutions exist for some choice of nonnegative initial conditions.

Keywords
difference equation, periodic convergence, boundedness character, unbounded solutions, periodic behavior of solutions of rational difference equations, nonlinear difference equations of order greater than one, global asymptotic stability
Mathematical Subject Classification 2000
Primary: 39A10, 39A11
Milestones
Received: 8 December 2008
Accepted: 9 December 2008
Published: 7 May 2009

Communicated by Kenneth S. Berenhaut
Authors
Gabriel Lugo
Department of Mathematics
University of Rhode Island
5 Lippitt Road
Kingston, RI 02881
United States